Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Oct 14, 2015, 11:25 PM PDT for San Bernardino County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2015, 11:25 PM PDT (06:25 UTC)
- Expired
- Oct 15, 2015, 12:15 AM PDT
- In force
- 50 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 45 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS56 KSGX 150625
SVRSGX
CAC071-150715-
/O.NEW.KSGX.SV.W.0017.151015T0625Z-151015T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1125 PM PDT WED OCT 14 2015
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 1215 AM PDT
* AT 1125 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EL MIRAGE...OR 10 MILES
NORTHEAST OF LAKE LOS ANGELES...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EL MIRAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3482 11757 3463 11753 3461 11753 3459 11765
3459 11767 3482 11767
TIME...MOT...LOC 0625Z 166DEG 30KT 3467 11766
$$
JMB2 follow-up statements
306
WWUS56 KSGX 150649
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1149 PM PDT WED OCT 14 2015
CAC071-150715-
/O.CON.KSGX.SV.W.0017.000000T0000Z-151015T0715Z/
SAN BERNARDINO CA-
1149 PM PDT WED OCT 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT
FOR SAN BERNARDINO COUNTY...
AT 1142 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF LAKE LOS
ANGELES...MOVING NORTH AT 35 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT THE RURAL AREAS WEST OF
ADELANTO IN WESTERN SAN BERNARDINO COUNTY THROUGH 1215 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3482 11757 3463 11753 3461 11753 3459 11765
3459 11767 3482 11767
TIME...MOT...LOC 0642Z 164DEG 31KT 3465 11765
$$
JMB122
WWUS56 KSGX 150712
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1212 AM PDT THU OCT 15 2015
CAC071-150721-
/O.EXP.KSGX.SV.W.0017.000000T0000Z-151015T0715Z/
SAN BERNARDINO CA-
1212 AM PDT THU OCT 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SAN BERNARDINO COUNTY WILL
EXPIRE AT 1215 AM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3482 11757 3463 11753 3461 11753 3459 11765
3459 11767 3482 11767
TIME...MOT...LOC 0711Z 166DEG 30KT 3465 11765
$$
JMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 8:50 PM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 14, 8:50 PM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 850 PM PDT WED OCT 14 2015 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM WILL DRIFT ACROSS SOUTHERN CALIFORNIA THROUGH FRIDAY ACCOMPANIED BY AREAS OF CLOUDS...COOLER WEATHER... AND A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS.THE COOLER WEATHER WILL PERSIST THROUGH THE WEEKEND... FOLLOWED BY OFFSHORE FLOW AND WARMER WEATHER AGAIN EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... EVEN THOUGH CUMULUS WERE BUILDING OVER THE MOUNTAINS TODAY...ONLY ONE GOOD STORM MANAGED TO DEVELOP IN THE FAR SOUTHERN SAN DIEGO COUNTY DESERT AROUND SUNSET. AT 8 PM PDT...NO RADAR ECHOES REMAINED. THE 00Z MIRAMAR SOUNDING WAS QUITE IMPRESSIVE WITH AN MU CAPE VALUE OF 2691 J/K...AND A PW AROUND 1.35 INCH. WINDS WERE LIGHT WESTERLY BELOW 3K FT...BECOMING SOUTHERLY 35-50 KT ABOVE. A WEAK 3.5 DEGREE C INVERSION WAS BASED NEAR 1500 FT. SATELLITE IMAGERY SHOWED LOW CLOUDS WERE FORMING ALONG THE COAST...WHILE HIGHER CLOUDS WERE PIVOTING OVER THE CA BIGHT FROM THE LOW PRESSURE AREA OFFSHORE. WATER VAPOR IMAGERY THIS EVENING HAD THE CENTER OF THE UPPER LOW ABOUT 300 MILES NW OF SAN DIEGO...TRACKING SLOWLY NE. HEAVIER CONVECTION SOUTH OF THE CENTER EARLIER IN THE DAY HAD DISSIPATED...BUT IR IMAGERY STILL SHOWED PATCHES OF ENHANCEMENT OFFSHORE. THE 00Z NAM12 APPEARS TO HAVE INITIALIZED THE CENTER OF THE UPPER LOW WELL. THE LATEST MODEL SOLUTIONS ARE VERY CLOSE WITH OPENING THE CENTER AND TRACKING IT EAST ACROSS THE SOUTHERN THIRD OF THE STATE. DRIER AIR IS BEING DRAWN NE AHEAD OF THE LOW AND WILL OVERSPREAD THE COASTAL AREAS ON THU. THIS WILL FAVOR THE MTS/DESERTS WITH THE BEST CHANCE OF SHWRS/TSTMS AS THE LOW MOVES INLAND AND WEAKENS. POPS WERE LOWERED MOST AREAS AND ELIMINATED ALONG THE COAST AFTER THU MORNING. SOME FOG COULD DEVELOP AGAIN OVERNIGHT WEST OF THE MTS DUE TO THE HIGH SFC DEWPOINTS AND VARIABLE CLOUD COVER. A STRONGER WAVE FROM THE NW WILL ARRIVE OVER THE WEEKEND. THE GLOBAL MODEL SOLUTIONS ARE COMING INTO BETTER AGREEMENT THAT THIS FEATURE WILL TRACK JUST NE OF THE CWA. THIS SHOULD LIMIT PRECIP CHANCES HERE...BUT WILL BRING IN SOME DRIER AND COOLER AIR BRIEFLY. BY TUE...HIGH PRESSURE IS REBUILDING ACROSS THE GREAT BASIN AND MAY SWING OUR WINDS OFFSHORE...RESULTING IN A RAPID WARM-UP INTO THE MIDDLE OF NEXT WEEK. && .HYDROLOGY... STILL LOOKING FOR HIT AND MISS SHOWERS AND THUNDERSTORMS...MAINLY OVER THE NORTHERN MOUNTAINS AND HIGH DESERTS INTO FRI AFTERNOON. BRIEF...HEAVY RAIN WILL BE POSSIBLE FROM THE STRONGER THUNDERSTORMS. OTHERWISE...LIGHT TO MODERATE AMOUNTS OF RAIN ARE EXPECTED. THE THREAT OF ANY SMALL STREAM FLOODING/FLASH FLOODING WILL BE LIMITED. A SLIGHT CHANCE OF SHOWERS REMAINS IN THE FORECAST WEST OF THE MOUNTAINS THROUGH THU MORNING. QPF HAS BEEN DECREASED. OTHER THAN LOCAL AMOUNTS...GENERALLY LESS THAN ONE INCH IS NOW FORECAST OVER THE SAN BERNARDINO COUNTY MOUNTAINS. && .AVIATION... 150345Z...AREAS OF BKN STRATUS WITH BASES 800-1000 FT MSL AND TOPS TO 1500 FT MSL COULD OCCUR MAINLY 07Z-16Z THU...WITH MODERATE CONFIDENCE OF OCCURRENCE AT KSAN/KCRQ/KSNA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION TONIGHT AND THU...WITH BASES 8000 FT MSL AND TOPS TO 40000 FT MSL POSSIBLE WITH LOCAL SURFACE WIND GUSTS OVER 30 KT AND POSSIBLE HAIL. OTHERWISE...SCT-BKN CLOUDS AT VARIOUS HEIGHT LEVELS...MAINLY ABOVE 8000 FT MSL WILL CONTINUE THROUGH THU. && .MARINE... 845 PM...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT THROUGH THURSDAY...WITH CLOUD TO WATER LIGHTNING BEING THE PRIMARY ASSOCIATED THREAT. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...MAXWELL
In the hours before
Special weather statement, Oct 14, 10:41 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1041 PM PDT WED OCT 14 2015
CAZ055-060-150630-
VICTOR VALLEY - APPLE VALLEY - LUCERNE VALLEY - JOHNSON VALLEY CA-
SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE
SAN BERNARDINO NATIONAL FOREST CA-
1041 PM PDT WED OCT 14 2015
...SPECIAL WEATHER STATEMENT...
AT 1041 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HWY 2 BETWEEN PHELAN AND WRIGHTWOOD...MOVING NORTHWEST AT 25
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORVILLE...HESPERIA...WRIGHTWOOD...HWY 2 BETWEEN PHELAN AND
WRIGHTWOOD...I-15 THROUGH THE CAJON PASS...MOUNT BALDY...PINON
HILLS...HWY 138 BETWEEN I-15 AND HWY 2...EL MIRAGE...PHELAN AND
HIGHWAY 138 BETWEEN LLANO AND THE SAN BERNARDINO COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3434 11742 3423 11759 3428 11765 3471 11767
3474 11759
TIME...MOT...LOC 0541Z 139DEG 20KT 3435 11757
JMBThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 10:41 PM PDT | Special Weather Statement | SGX | 49 min | |
| Oct 15, 1:01 AM PDT | Special Weather Statement | SGX | San Diego | 59 min |
| Oct 15, 3:43 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 35 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.